Alert archive / Tennessee / Wind Advisories in 2024
Wind Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Feb 26, 2024, 1:03 PM CST for 38 counties in Tennessee. It took effect at Feb 27, 2024, 12:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2024, 1:03 PM CST (19:03 UTC)
- In effect from
- Feb 27, 2024, 12:00 PM CST
- Expired
- Feb 28, 2024, 12:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WWUS74 KOHX 261903 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 103 PM CST Mon Feb 26 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-270900- /O.NEW.KOHX.WI.Y.0003.240227T1800Z-240228T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Waynesboro, Mount Juliet, Brentwood, Crossville, Lawrenceburg, Hendersonville, Pulaski, Cookeville, Murfreesboro, Clifton, Linden, Gainesboro, Smithville, New Johnsonville, Lewisburg, Sparta, Tullahoma, Smyrna, Centerville, Lobelville, Gallatin, Dover, Kingston Springs, Waverly, South Carthage, Jamestown, Dickson, Woodbury, Ashland City, Celina, Lebanon, Manchester, Spencer, Carthage, Coalmont, Shelbyville, Nashville, Lafayette, Springfield, Clarksville, Tennessee Ridge, Allardt, Gordonsville, McEwen, Erin, Hartsville, Hohenwald, McMinnville, Columbia, Byrdstown, Goodlettsville, Franklin, La Vergne, Livingston, and Altamont 103 PM CST Mon Feb 26 2024 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM CST WEDNESDAY... * WHAT...South winds around 20 mph with gusts up to 40 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From noon Tuesday to 6 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 21
2 follow-up statements
769 WWUS74 KOHX 270838 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 238 AM CST Tue Feb 27 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-272100- /O.CON.KOHX.WI.Y.0003.240227T1800Z-240228T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Murfreesboro, Linden, Smithville, Altamont, Jamestown, Springfield, Goodlettsville, Centerville, Cookeville, Tullahoma, La Vergne, Gallatin, Byrdstown, Lobelville, Celina, Livingston, Allardt, Sparta, Tennessee Ridge, New Johnsonville, Nashville, Smyrna, Hartsville, Shelbyville, Ashland City, Gainesboro, South Carthage, Dover, Carthage, Gordonsville, McMinnville, Waverly, McEwen, Hendersonville, Dickson, Manchester, Pulaski, Lafayette, Lebanon, Columbia, Brentwood, Spencer, Clarksville, Hohenwald, Kingston Springs, Lawrenceburg, Woodbury, Erin, Waynesboro, Clifton, Franklin, Lewisburg, Coalmont, Mount Juliet, and Crossville 238 AM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...A portion of Middle Tennessee. * WHEN...From noon today to 6 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 27
119 WWUS74 KOHX 271922 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 122 PM CST Tue Feb 27 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-281800- /O.EXT.KOHX.WI.Y.0003.000000T0000Z-240228T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Sparta, Brentwood, Carthage, La Vergne, Waverly, South Carthage, Hohenwald, McMinnville, Smithville, Goodlettsville, Cookeville, Lebanon, Woodbury, Murfreesboro, Smyrna, Lobelville, Springfield, Coalmont, Gallatin, Centerville, Franklin, Tullahoma, Gainesboro, Manchester, Nashville, McEwen, Hartsville, Gordonsville, Columbia, Pulaski, Erin, Linden, Ashland City, Lawrenceburg, Lewisburg, Altamont, Byrdstown, Dover, Hendersonville, Jamestown, Celina, Clifton, Allardt, Waynesboro, Crossville, Lafayette, Shelbyville, New Johnsonville, Dickson, Livingston, Kingston Springs, Mount Juliet, Tennessee Ridge, Clarksville, and Spencer 122 PM CST Tue Feb 27 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Southwest winds 15 to 30 mph with gusts 35 to 45 mph. * WHERE...All of Middle Tennessee. * WHEN...Until noon CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shamburger
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:19 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 26, 11:19 AM CST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1119 AM CST Mon Feb 26 2024 ...New AVIATION... .SHORT TERM... (Today through Tuesday) Issued at 159 AM CST Mon Feb 26 2024 It's pretty quiet for most of Middle TN this morning. The only thing worth mentioning at this point is a mid-level disturbance that has brought some very light rain to areas along the I-40 corridor over the last few hours. One or two spots have probably measured 0.01", but most barely got some wet pavement. This wave and associated light radar returns will exit the Plateau over the next couple of hours and clear skies will return for everyone. The big story in the near term portion of the forecast is going to revolve around the warm temperatures today and tomorrow. Based on yesterday's performance, the operational NBM seems to running a little low. This is not without precedence with these more extreme temperature anomalies, especially in these zonal regimes. Have blended up some higher temperatures for this afternoon and this should push us to within just a couple of degrees of record values (Feb 26 - 79 degrees in 1917). Much like we had this morning, another mid-level disturbance is expected to bring clouds and scattered rain chances to the area after sunset this evening. This will likely persist through the morning hours on Tuesday. Rainfall totals should be light again, on the order of a few hundredths. The other thing that will begin tonight is the southerly wind machine. While it will be breezy today, wind gusts will really start picking up tonight as the pressure gradient tightens. There has been some discussion about posting Wind Advisories across the region, but I still think we're going to be just below advisory criteria on Tuesday. Afternoon highs will be close to record values and once again, I've bumped guidance a little higher. (Feb 27 - 80 in 2023) && .LONG TERM... (Tuesday Night through next Monday) Issued at 159 AM CST Mon Feb 26 2024 Wednesday's frontal passage continues to be the big rainmaker of the week, but it's looking even more benign than it has in the last couple of days. Showers and a few storms will accompany the front first thing Wednesday morning and while we're not expecting anything severe, winds are still going to be gusty throughout this period. There may be a few hour period where a Wind Advisory may become necessary for gusts up to 45 mph Wednesday morning. The biggest challenge with this forecast package is likely going to be what the eventual highs are going to be on Wednesday. Guidance is ALL OVER the place regarding these numbers because it all depends what time the front passes through a given area. Needless to say, there's likely going to be a pretty tight gradient of high temperatures across the area, with 60s east of I-65 and probably upper 40s west of I-65. In addition, latest guidance would suggest that the precipitation is going to outrun the coldest air. This would negate any wintry chances, but we'll leave an hour or two of changeover for most. This means no accumulations are expected at this time. QPFs for Wednesday's system are much lower now, too. However, we may be able to make up for that on Thursday night and Friday. The Gulf system I talked about last night now has more of a northerly track and looks to give us better rain chances before the weekend. The weekend still looks dry and warm. Highs in the upper 60s and low 70s are being prepared for everyone to enjoy, but rain chances look to return as early as Monday morning. && .AVIATION... (18Z TAFS) Issued at 1116 AM CST Mon Feb 26 2024 VFR conditions are expected this afternoon through the overnight hours. MVFR cigs will impact the terminals starting Tuesday morning. In addition, some light showers will impact the terminals Tuesday morning but visibilities are expected to remain VFR. Winds will be out of the S/SSW around 10-15 kts with gusts around 20 kts through mid morning on Tuesday. Winds will increase late Tuesday morning with some gusts exceeding 25 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 77 60 78 50 / 0 40 40 40 Clarksville 76 61 77 44 / 0 40 40 60 Crossville 69 54 69 56 / 0 40 50 30 Columbia 75 59 77 51 / 0 30 30 20 Cookeville 71 57 71 52 / 0 40 50 30 Jamestown 70 54 70 52 / 0 30 50 40 Lawrenceburg 74 59 76 52 / 0 30 30 20 Murfreesboro 75 59 77 52 / 0 40 40 30 Waverly 75 61 77 44 / 0 40 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Unger LONG TERM....Unger AVIATION.....Reagan
Nearby
Wind Advisories in Tennessee, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.